MS symptoms: Gileyna Cough

The coughing began two weeks following my first dose of Gilenya. At first I thought I was sick. Then the cough progressed causing periods of down-right, uncontrolled coughing spells. It came, it went, it returned throughout the day. One year later I stopped the medication for other reasons, however, the cough continued. Six months passed and still the cough remained so I called Gileyna to ask if the cough would ever go away. The company said they did not have information to share on the duration of the cough. I am happy to tell my MS friends that the Gilenya cough is gone and seemed to end as quickly as it began about nine months after quitting the pills.

Interesting note: I looked up images of “cough” to add to this post and discovered all of the Google images depicted the incorrect method for covering a cough. The best method to prevent the spread of illness is to cough in your sleeve not your hand. ┬áThen I searched “cough in sleeve” and found the images I had hoped to find.

sleeve_sneeze2 sleeve_sneeze1

About the Author

Melissa Cook
Melissa Cook is the author of www.MSsymptoms.me. As a retired high school teacher and school district administrator, she chooses to share her MS story in hopes of benefiting others.